Research Article Open Access

Estimation and Reliability for a Special Type of Semi-Markov Process

Vlad Stefan Barbu1, Alex Karagrigoriou2 and Andreas Makrides3
  • 1 Universit√© de Rouen, France
  • 2 University of the Aegean, Greece
  • 3 University of Central Lancashire, Cyprus

Abstract

This work deals with multi-state systems modelled by means of semi-Markov processes. The sojourn times are seen to be independent not identically distributed random variables and assumed to belong to one of two different general classes of distributions so that the first class is closed under maxima and the second one is closed under minima. We obtain maximum likelihood estimators of the parameters of interest under several estimation schemes and investigate their asymptotic properties. Plug-in type estimators are furnished for various quantities related to the system under study.

Journal of Mathematics and Statistics
Volume 15 No. 1, 2019, 259-272

DOI: https://doi.org/10.3844/jmssp.2019.259.272

Submitted On: 30 July 2019 Published On: 20 October 2019

How to Cite: Barbu, V. S., Karagrigoriou, A. & Makrides, A. (2019). Estimation and Reliability for a Special Type of Semi-Markov Process. Journal of Mathematics and Statistics, 15(1), 259-272. https://doi.org/10.3844/jmssp.2019.259.272

  • 1,386 Views
  • 680 Downloads
  • 0 Citations

Download

Keywords

  • Multi-State System
  • Reliability Theory
  • Survival Analysis
  • Reliability Indicators
  • Semi-Markov Processes
  • Parameter Estimation